Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mike24

accutane permenant affects

hi,

i've been purscribed accutane, as i understand it makes your skin thinner, if that so, is it true for as long as u take it or does your skin remains thin permenantley?

also, does anyone have info about the effectivness of acnetrim?

(erythromitcin 2%)

thanks!

Share this post


Link to post
Share on other sites

Hi,

I'm wondering this as well. I"ve been on tane for 3 months and i'm not sure what's meant by thinner skin. My skin doesn't seem any thinner. It does seem to more sensitive in the sense that if I get a scrape it will most likely come out as a cut. But other than that, I'm not sure. They say it'll take six months to a year for your skin to go back to "normal".

What is your specific concern? Maybe I can help.

Share this post


Link to post
Share on other sites

It does make your skin thinner. It may not be felt by everyone but I can definitely feel it now by the end of first month.

If you stand in front of mirror and make your face in a huge grin, you would be seeing dimples in a lot of places. If the thinning is uniform then of course you would not see the dimples, but in my case the thinning has happenned more in areas where I had acne before , which is why I see dimples there if I grin very wide. I think most ppl would be facing similar effects but I am not sure

As with all side effects this is not supposed to be permanent...

Share this post


Link to post
Share on other sites

Im not convinced that accutane actually thins out your skin, but it does bring many of the pimples which may be lying deep in your skin to the surface. It's these close to the surface pimples that give the illusion of thinner skin, and skin thinning has never been documented as an actual side effect of isotrentinoin. smile.gif

Share this post


Link to post
Share on other sites

You are right, skin thinning is not mentioned in the Roche medication guide. But it is generally agreed that skin becomes weak and easy to damage while on tane.

From what I can feel going on in my face and recalling my experiences with microdermabrasion, I think accutane is constantly shedding off the top layer of my skin whithout giving it time to regenerate, so the skin is thin and smooth but also very delicate.

I think for most ppl this would be uniform but unfortunately for me, this "extra thinning" effect is prominent in areas where I had lot of acne before, maybe cause the skin is alread damaged there sad.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×